Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 248, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 6, 2014, 10:53 PM CDT for Davis County, Wapello County, Iowa. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2014, 10:53 PM CDT (03:53 UTC)
- Expired
- Jul 6, 2014, 11:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Davis County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 140 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1325 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
705
WUUS53 KDMX 070353
SVRDMX
IAC051-179-070430-
/O.NEW.KDMX.SV.W.0248.140707T0353Z-140707T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1053 PM CDT SUN JUL 6 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DAVIS COUNTY IN SOUTHEAST IOWA...
EASTERN WAPELLO COUNTY IN SOUTHEAST IOWA...
* UNTIL 1130 PM CDT
* AT 1053 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OTTUMWA
INDUSTRIAL AIRPORT...OR 4 MILES NORTH OF OTTUMWA...MOVING SOUTHEAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OTTUMWA...ELDON AND AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4102 9250 4116 9231 4116 9225 4112 9218
4080 9218
TIME...MOT...LOC 0353Z 308DEG 30KT 4108 9239
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
AWB2 follow-up statements
121
WWUS53 KDMX 070410
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1110 PM CDT SUN JUL 6 2014
IAC051-179-070430-
/O.CON.KDMX.SV.W.0248.000000T0000Z-140707T0430Z/
DAVIS IA-WAPELLO IA-
1110 PM CDT SUN JUL 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN DAVIS AND SOUTHEASTERN WAPELLO COUNTIES...
AT 1110 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BATAVIA...OR
11 MILES EAST OF OTTUMWA...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELDON AND AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4096 9241 4113 9219 4112 9218 4080 9218
TIME...MOT...LOC 0410Z 311DEG 37KT 4096 9222
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
AWB775
WWUS53 KDMX 070427
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1127 PM CDT SUN JUL 6 2014
IAC051-179-070437-
/O.EXP.KDMX.SV.W.0248.000000T0000Z-140707T0430Z/
DAVIS IA-WAPELLO IA-
1127 PM CDT SUN JUL 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIS AND
SOUTHEASTERN WAPELLO COUNTIES WILL EXPIRE AT 1130 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4096 9241 4113 9219 4112 9218 4080 9218
TIME...MOT...LOC 0426Z 308DEG 30KT 4096 9222
$$
AWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:54 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jul 6, 5:54 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 554 PM CDT SUN JUL 6 2014 .SHORT TERM /TONIGHT/... ISSUED AT 319 PM CDT SUN JUL 6 2014 CLOUDS TODAY CONTINUE TO COMPLICATE THIS EVENINGS CONVECTION CHANCES. LOW LEVEL STRATUS WHICH FORMED IN THE SOUTHERLY MOISTURE FEED ACROSS THE AREA HAVE KEPT TEMPERATURES ABOUT 5 TO 7 DEGREES COOLER THAN FORECAST. ALOFT WE ARE ALSO DEALING WITH A SUFFICIENT MID LEVEL CAP AT H700 WITH TEMPS FROM 10 TO 12C IN THE WARM SECTOR THAT HAS TENDED TO KEEP CONVECTION EAST OF THE AREA. COMBINED WITH RELATIVELY WEAK CONVERGENCE ALONG THE APPROACHING COOL FRONT... AFTERNOON CONVECTION HAS BEEN SLOW TO TAKE OFF ALONG THE BOUNDARY IN MN/WESTERN WI. BUFR SOUNDINGS SHOW THAT CAP SHOULD REMAIN IN PLACE ALONG AND WEST OF I35 THIS EVENING...WHILE ERODING EAST OF THAT LINE WITH THE HELP OF THE DEVELOPING CONVECTION WHICH SHOULD BUILD BACK WEST SOUTHWEST WITH TIME THROUGH 06Z. GENERALLY SCATTERED CONVECTION IS EXPECTED ACROSS THE AREA SINCE THE CAP ALOFT WILL BE STRONGER AS THE STORMS MOVE BACK WEST INTO IOWA. NEARLY ALL THE MODELS INCLUDING THE HRRR FAVOR THIS SCENARIO. SO...HAVE TRIMMED POP/THUNDERSTORM CHANCES FROM I35 WEST WITH THE EXCEPTION OF AREAS ALONG THE IA/MO BORDER WHERE LATE MID EVENING SOME RESIDUAL CONVECTION MAY LINGER ALONG THE BOUNDARY. AIRMASS OVER EASTERN AND NORTHERN IA STILL RATHER UNSTABLE AND ANY STORMS THAT BUILD BACK TO THE WEST WILL STILL HAVE A CHANCE TO PRODUCE SVR WIND GUSTS AND LARGE HAIL. .LONG TERM /MONDAY THROUGH SUNDAY/... ISSUED AT 319 PM CDT SUN JUL 6 2014 INITIALLY CONDITIONS ARE EXPECTED TO BE QUIET MONDAY MORNING WITH SURFACE BOUNDARY STALLED IN MO/KS. SHORTWAVE WILL BE RAPIDLY ADVANCING SOUTHEAST THROUGH THE NORTHERN PLAINS. MODELS ALL INDICATE SURFACE MOISTURE RETURNING WITH DEWPOINTS INTO THE U60S/L70S BY AFTERNOON. HOWEVER...BEST LOW LEVEL CONVERGENCE APPEARS TO REMAIN JUST SOUTH OF IOWA AND THIS WILL LIKELY BE THE FOCUS OF THE MOST INTENSE CONVECTION BY LATE AFTERNOON INTO MONDAY NIGHT. THIS CONVECTION WILL LIKELY IMPACT SOUTHWEST THIRD OR SO OF THE STATE WITH THE POTENTIAL FOR SEVERE WINDS AND LARGE HAIL. HEAVY RAINS WILL ALSO BE POSSIBLE ALTHOUGH THE FOCUS AGAIN MAY BE JUST SOUTH AND WEST OF THE STATE WHERE BEST LOW LEVEL CONVERGENCE IS EXPECTED TO OCCUR. OTHERWISE...STRONG MID LEVEL FORCING WILL PRODUCE CONVECTION FARTHER NORTHEAST THROUGH MUCH OF THE REMAINDER OF CENTRAL IOWA LATE MONDAY AFTERNOON/EVENING BUT WITH LESS COVERAGE. DRIER AIR WILL FITLER INTO THE STATE IN THE WAKE OF THE SYSTEM ON TUESDAY WITH RELATIVELY QUIET WEATHER INTO THE MIDDLE OF THE WEEK WITH TEMPERATURES AT OR BELOW SEASONAL NORMS. BOTH GFS AND EURO CONTINUE NORTHWEST FLOW INTO THE LATER PORTION OF THE FORECAST WITH NEXT SYSTEM ARRIVING THURSDAY NIGHT INTO FRIDAY. THIS WILL BE THE NEXT APPRECIABLE THREAT OF CONVECTION WITH GFS TRYING TO LINGER ADDITIONAL STORMS INTO THE WEEKEND AS IT LEAVES THE FRONT IN VICINITY OF IA. EURO PUSHES THE BOUNDARY FARTHER SOUTH WITH RELATIVELY TRANQUIL WEATHER FOR NEXT WEEKEND. && .AVIATION...06/00Z ISSUED AT 549 PM CDT SUN JUL 6 2014 COLD FRONT ACROSS IA FROM NERN CORNER TO THE SWRN CORNER WILL MOVE SOUTHEAST AND BE SOUTHEAST OF THE TAF SITES BY 06Z. SCATTERED LINE OF THUNDERSTORMS ALONG THE FRONT WILL BE AROUND THE ERN TAF SITES EARLY THIS EVENING. WITH LIGHT WINDS OVERNIGHT...EXPECT TO SEE SOME MVFR FOG CONDITIONS DEVELOP AROUND SUNRISE. LIGHT WINDS AND VFR CONDITIONS ON MONDAY. OUTLOOK...SECOND COLD FRONT WILL MOVE INTO THE STATE MONDAY NIGHT INTO EARLY TUE. EXPECT TO SEE WIDESPREAD THUNDERSTORM DEVELOPMENT...ESPECIALLY OVER THE SRN THIRD OF THE STATE MONDAY NIGHT WITH ACTIVITY MOVING OUT TUE. HIGH PRESSURE WILL BRING VFR CONDITIONS WED THROUGH THU. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...REV LONG TERM...COGIL AVIATION...MS JUL 14
Hazardous weather outlook, Jul 6, 10:35 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1035 PM CDT SUN JUL 6 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074-081- 082-080345- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION- 1035 PM CDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS ARE FORECAST LATE MONDAY INTO MONDAY NIGHT. SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE. THUNDERSTORMS WILL RETURN AT INTERVALS FROM LATE THURSDAY INTO SATURDAY. THE RISK OF SEVERE WEATHER WITH THESE STORMS WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. IAZ075-083>086-092>097-080345- MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 1035 PM CDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE THROUGH THE AREA UNTIL SHORTY AFTER MIDNIGHT. A FEW STORMS MAY BE SEVERE WITH HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS ARE FORECAST LATE MONDAY INTO MONDAY NIGHT. SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE. THUNDERSTORMS WILL RETURN AT INTERVALS FROM LATE THURSDAY INTO SATURDAY. THE RISK OF SEVERE WEATHER WITH THESE STORMS WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED UNTIL AFTER MIDNIGHT.
In the hours before
Special weather statement, Jul 6, 9:20 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
920 PM CDT SUN JUL 6 2014
IAZ050-062-070315-
TAMA IA-POWESHIEK IA-
920 PM CDT SUN JUL 6 2014
...STRONG THUNDERSTORM CAPABLE OF SMALL HAIL AND HEAVY RAIN...
AT 920 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF BROOKLYN...OR 13 MILES SOUTHEAST OF TOLEDO...MOVING
SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BROOKLYN...VICTOR...HOLIDAY LAKE AND HARTWICK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4176 9261 4193 9252 4188 9231 4187 9230
4164 9230
TIME...MOT...LOC 0220Z 293DEG 23KT 4182 9247
AWBSpecial weather statement, Jul 6, 9:22 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
922 PM CDT SUN JUL 6 2014
IAZ061-074-075-070315-
JASPER IA-MAHASKA IA-MARION IA-
922 PM CDT SUN JUL 6 2014
...STRONG THUNDERSTORM CAPABLE OF SMALL HAIL AND HEAVY RAIN...
AT 921 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF IOWA SPEEDWAY...OR 8 MILES SOUTH OF NEWTON...MOVING
SOUTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...PELLA...NEW SHARON...EDDYVILLE...SULLY...BEACON...
UNIVERSITY PARK...LYNNVILLE...ROSE HILL...LEIGHTON...REASNOR...KEOMAH
VILLAGE...OSKALOOSA MUNICIPAL AIRPORT...LAKE KEOMAH STATE PARK AND
PELLA MUNICIPAL AIRPORT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4116 9262 4116 9265 4156 9313 4169 9297
4157 9276 4151 9275 4151 9264 4138 9241
4126 9241
TIME...MOT...LOC 0221Z 312DEG 29KT 4158 9298
AWBSpecial weather statement, Jul 6, 9:24 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
924 PM CDT SUN JUL 6 2014
IAZ072-073-083-070315-
MADISON IA-WARREN IA-CLARKE IA-
924 PM CDT SUN JUL 6 2014
...THUNDERSTORMS PRODUCING VERY HEAVY RAIN AND HAIL...
AT 923 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTH OF WINTERSET...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. FUNNEL CLOUDS
MAY ALSO BE OBSERVED...HOWERVER THEY ARE NOT LIKELY TO REACH THE
GROUND.
LOCATIONS IMPACTED INCLUDE...
WINTERSET...OSCEOLA...AVENUE OF THE SAINTS EVENT CENTER...LAKESIDE
CASINO...ST. CHARLES...NEW VIRGINIA...TRURO...PATTERSON...EAST PERU
AND WINTERSET-MADISON COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4113 9402 4116 9402 4116 9406 4123 9417
4140 9402 4125 9359 4101 9383
TIME...MOT...LOC 0223Z 305DEG 24KT 4128 9400
MSLocal storm report, Jul 6, 9:27 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
927 PM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TORNADO 5 N NEWTON 41.77N 93.05W
07/06/2014 JASPER IA PUBLIC
LAW ENFORCEMENT RELAYED MULTIPLE PUBLIC REPORTS BETWEEN
859 PM AND 902 PM OF A TORNADO ON THE GROUND AND POSSIBLY
AN ADDITIONAL FUNNEL CLOUD APPROXIMATELY 5 MILES NORTH OF
NEWTON.
0904 PM FUNNEL CLOUD 1 N WINTERSET 41.35N 94.02W
07/06/2014 MADISON IA LAW ENFORCEMENT
LAW ENFORCEMENT REPROTS FUNNEL CLOUDS NEAR THE WINTERSET
AIRPORT. NOT ON THE GROUND AT THIS TIME.
0910 PM TORNADO KELLOGG 41.72N 92.91W
07/06/2014 JASPER IA PUBLIC
LAW ENFORCEMENT RELAYED PUBLIC REPORTS FROM GILMAN SEEING
A TORNADO ON THE GROUND TO THEIR SOUTH...RADAR INDICATES
IT WOULD BE IN THE KELLOGG AREA.
&&
LEELocal storm report, Jul 6, 10:07 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1007 PM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TORNADO 4 SSE DEXTER 41.46N 94.20W
07/06/2014 MADISON IA FIRE DEPT/RESCUE
DEXTER FIRE DEPARTMENT REPORTED POSSIBLE TORNADO SOUTH OF
DEXTER. DELAYED REPORT. TIME AND LOCATION ESTIMATED FROM
RADAR.
&&
LEESpecial weather statement, Jul 6, 10:26 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1026 PM CDT SUN JUL 6 2014 IAZ082-083-093-094-070400- DECATUR IA-UNION IA-RINGGOLD IA-CLARKE IA- 1026 PM CDT SUN JUL 6 2014 ...THUNDERSTORMS PRODUCING HEAVY RAIN AND HAIL.... AT 1026 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF SUN VALLEY LAKE...OR 16 MILES SOUTHEAST OF CRESTON... MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SUN VALLEY LAKE...GRAND RIVER...VAN WERT...ARISPE...ELLSTON AND BEACONSFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4095 9422 4104 9411 4088 9378 4072 9401 TIME...MOT...LOC 0326Z 309DEG 23KT 4093 9411 MS
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:19 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 41 min |
| Jul 6, 7:27 PM CDT | Special Weather Statement | DMX | Tama | 48 min |
| Jul 6, 7:37 PM CDT | Special Weather Statement | DMX | Dallas | 23 min |
| Jul 6, 7:50 PM CDT | Tornado Warning | DMX | Black Hawk, Grundy, Tama | 25 min |
| Jul 6, 8:05 PM CDT | Tornado Warning | DMX | Black Hawk, Grundy, Tama | 40 min |
| Jul 6, 8:28 PM CDT | Special Weather Statement | DMX | Madison | 62 min |
| Jul 6, 8:40 PM CDT | Special Weather Statement | DMX | Madison | 35 min |
| Jul 6, 8:45 PM CDT | Tornado Warning | DMX | Tama | 30 min |
| Jul 6, 8:50 PM CDT | Tornado Warning | DMX | Dallas, Madison | 25 min |
| Jul 6, 8:51 PM CDT | Tornado Warning | DMX | Jasper, Poweshiek | 24 min |
| Jul 6, 9:10 PM CDT | Tornado Warning | DMX | Jasper, Mahaska, Poweshiek | 35 min |
| Jul 6, 9:20 PM CDT | Special Weather Statement | DMX | Poweshiek | 55 min |
| Jul 6, 9:22 PM CDT | Special Weather Statement | DMX | Mahaska | 53 min |
| Jul 6, 9:24 PM CDT | Special Weather Statement | DMX | Madison | 51 min |
| Jul 6, 9:45 PM CDT | Tornado Warning | DMX | Jasper, Mahaska, Poweshiek | 13 min |
| Jul 6, 10:01 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 44 min |
| Jul 6, 10:18 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Wapello | 42 min |
| Jul 6, 10:20 PM CDT | Tornado Warning | DMX | Mahaska, Marion | 40 min |
| Jul 6, 10:26 PM CDT | Special Weather Statement | DMX | Decatur | 34 min |
| Jul 7, 3:38 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Cass, Clarke, Davis and 6 more | 19 hr |
| Jul 7, 5:24 PM CDT | Special Weather Statement | DMX | Adams | 36 min |
| Jul 7, 6:27 PM CDT | Special Weather Statement | DMX | Adams, Taylor | 48 min |
| Jul 7, 6:50 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.